Ohio, 2015

Flash Flood and Flooding in Ohio, June 16 to 18, 2015

June 16 to 18, 2015 · NWS ILN · 51 events in 8 counties and zones

Thunderstorms developed along a stalled frontal boundary. The storms trained across portions of the region and produced very heavy rain and flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed along a stalled frontal boundary. The storms trained across portions of the region and produced very heavy rain and flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 9:30 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 15, 9:30 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 PM EDT MON JUN 15 2015

.SYNOPSIS...
WEAK UPPER LEVEL DISTURBANCES WILL TRACK ACROSS THE REGION
THROUGH MUCH OF THE WEEK. IN ADDITION...A FRONT WILL OSCILLATE
BETWEEN THE LOWER GREAT LAKES AND THE OHIO VALLEY. THIS WILL
RESULT IN CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ALONG
WITH WARM AND HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CONVECTION CONTINUES TO FLARE UP ACROSS WEST CENTRAL OHIO INTO
PARTS OF CENTRAL OHIO THIS EVENING. SOME TRAINING OF THUNDERSTORMS
HAS OCCURRED ACROSS THE FLASH FLOOD WATCH AREA...PROMPTING A
WARNING. SO WILL CONTINUE THE WATCH.

CDFNT IS FORECAST TO DROP SWD TOWARDS THE REGION TONIGHT...PUSHING
THE CONVECTION SWD WITH IT. SLOWED DOWN THE ONSET OF THE PCPN IN
THE SOUTH UNTIL AFTER 06Z.

AS FOR TEMPERATURES...LOWS SHOULD RANGE FROM THE UPPER 60S IN THE
N TO THE LOWER 70S IN THE TRI-STATE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A COLD FRONT WILL MOVE INTO OUR NORTHERN AREAS TUESDAY MORNING
BEFORE STARTING TO WASH OUT TUESDAY AFTERNOON. THE GFS IS SHOWING
MUCH DRIER AIR WORKING IN TO OUR FAR NORTHERN COUNTIES TUESDAY
AFTERNOON INTO EVENING (PWATS LESS THAN 1") WHILE THE NAM HOLDS
THE DRIER AIR AND FRONT A BIT FARTHER NORTH. AHEAD OF THE FRONT
PWATS LOOK TO REMAIN AROUND 2". OVERALL THINK THE GFS IS PUSHING
THE FRONT A TAD TO FAR SOUTH. WEAK LIFT WILL COME FROM A FRONTAL
BOUNDARY AND ALSO FROM A WEAK SHORTWAVE THAT BEGINS TO SHEAR OUT
OVER ILLINOIS/ INDIANA TUESDAY MORNING. FORECAST SOUNDINGS FOR
TUESDAY AGAIN SHOW A SKINNY CAPE WITH VERY HIGH MOISTURE VALUES.
LAPSE RATES ARE ALSO NOT IMPRESSIVE (BARELY MOIST ADIABATIC).
GIVEN THE ABOVE THINK THE SEVERE POTENTIAL IS LIMITED.

TEMPERATURES FOR TUESDAY WILL BE SLIGHTLY COOLER AS MORE CLOUDS
ARE FORECASTED BUT HUMIDITY WILL STICK AROUND. HAVE GONE SLIGHTLY
ABOVE GUIDANCE FOR TUESDAY HIGHS (LOW TO MID 80S) AS IT WONT TAKE
MUCH TO HEAT THINGS UP.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AN EMBEDDED DISTURBANCE AND ASSOCIATED MODEST LLJ ARE STILL EXPECTED
TO PUSH ACRS THE REGION ON WEDNESDAY...WHILE THE STALLED OUT FRONTAL
BOUNDARY TRIES TO MAKE A SLOW PROGRESSION NORTHWARD. WILL CONTINUE
WITH LIKELY POPS ALONG WITH MORE SUBDUED HIGH TEMPERATURES DUE TO
CLOUDS AND PCPN.

FOR WEDNESDAY NIGHT INTO THURSDAY...A DIGGING MID LVL TROUGH ACRS
ERN CANADA WILL FIRST LIFT AFOREMENTIONED FRONTAL BOUNDARY NORTHEAST
THROUGH THE REGION.  THIS WILL BE FOLLOWED BY A COLD FRONT LATE
THURSDAY NIGHT. THIS FRONT WILL SETTLE NEAR THE OHIO RIVER BY
FRIDAY. WILL CONTINUE WITH CHC POPS.

FOR FRIDAY INTO SATURDAY...MODELS CONTINUE TO STRUGGLE ON WHETHER
THE REMAINS OF A TROPICAL SYSTEM WILL MAKE IT NORTHEAST INTO THE
OHIO VALLEY. TOO MUCH UNCERTAINTY HERE SO HAVE FOCUSED ON JUST
LEAVING CHC POPS AS THE LATEST FRONTAL BOUNDARY AGAIN PUSHES NORTH
OF THE REGION BY SATURDAY.

BY NEXT WEEK...MODELS SUGGEST THAT A MORE BONAFIDE DIGGING MID LEVEL
TROUGH MAY TRY TO WORK ITS WAY INTO THE GREAT LAKES AND THE OHIO
VALLEY. THIS SCENARIO WOULD PUSH A STRONGER COLD FRONT SOUTHEAST
THROUGH THE REGION DURING THE SUNDAY/MONDAY TIME FRAME.

THE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE ACRS THE REGION
THROUGH THE WEEKEND AS PWATS REMAIN FAIRLY HIGH.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
ANOTHER ROUND OF CONVECTION FIRED THIS AFTERNOON. IN GENERAL IT
AFFECTED THE NRN TAFS...MISSING CVG/LUK. CMH/LCK WILL BE AFFECTED BY
SOME OF THIS CONVECTION FOR THE FIRST HOUR OR SO OF THE FCST
PERIOD. MVFR/IFR CONDITIONS ARE POSSIBLE.

FOCUS THEN SHIFTS TO CDFNT WHICH IS FCST TO DROP S INTO THE REGION LATE
TONIGHT. AHEAD OF IT THE CONVECTION CURRENTLY OVER NRN INDIANA AND
NW OH WILL SAG SWD. EXPECT THIS ACTIVITY TO WEAKEN...BUT SOME
MVFR CONDITIONS ARE EXPECTED. HAVE THE PCPN/MVFR CONDITIONS
ARRIVING AT KDAY AROUND 07Z...THEN SLOWLY SPREADING SEWD
OVERNIGHT.

MVFR CLOUDS THAT ARE FCST WITH THE FRONT WILL LINGER FOR MUCH OF
THE MORNING...BEFORE LIFTING TO VFR. LINGERED VCSH ACROSS THE SRN
TAFS ON TUESDAY WITH THE FRONT DUE TO CONVECTION. THERE COULD BE
THUNDER MIXED IN TOMORROW.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY.
STORMS WILL BE CAPABLE OF PRODUCING MVFR TO IFR CEILINGS AND
VISIBILITIES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT TUESDAY FOR OHZ026-034-035.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAINES
NEAR TERM...SITES
SHORT TERM...HAINES
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 15, 2:04 PM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT MON JUN 15 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065-
070>074-077>082-088-161915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
304 PM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION TODAY INTO
TONIGHT. WITH A VERY MOIST AIR MASS IN PLACE...SOME OF THESE
STORMS COULD PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING...
ESPECIALLY IF STORMS MOVE ACROSS THE SAME AREA MULTIPLE TIMES. IN
ADDITION...A FEW STRONGER STORMS COULD DEVELOP AND PRODUCE GUSTY
WINDS DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONDITIONS WILL REMAIN FAVORABLE ACROSS THE REGION FOR SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL TUESDAY INTO WEDNESDAY.
SOME STRONGER STORMS WILL REMAIN POSSIBLE...MAINLY IN THE
AFTERNOON AND EVENING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

OHZ026-034-035-161915-
HARDIN-MERCER-AUGLAIZE-
304 PM EDT MON JUN 15 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONDITIONS WILL REMAIN FAVORABLE ACROSS THE REGION FOR SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL TUESDAY INTO WEDNESDAY.
SOME STRONGER STORMS WILL REMAIN POSSIBLE...MAINLY IN THE
AFTERNOON AND EVENING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

The radar

The Cincinnati radar (KILN), 132 km away, was scanning. The volume nearest the first event began at 05:06 UTC.

Open the radar archive at this moment

Event by event

49 flood, 1 flash flood, 1 heavy rain. Local standard time, as filed.

Flood, Auglaize

When
June 16, 12:06 AM EST to 2:06 AM EST
Where
Auglaize County, 0.52 mi W of Wapakoneta to Wapakoneta
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.570, -84.210

Barbara Lane was closed due to flooding.

Flood, Auglaize

When
June 16, 12:06 AM EST to 2:06 AM EST
Where
Auglaize County, 1.38 mi N of Villa Nova to 1.48 mi N of Villa Nova
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.570, -84.420

Water was up to 18 inches deep on Lambert Road in Noble Township.

Flood, Auglaize

When
June 16, 12:06 AM EST to 2:06 AM EST
Where
Auglaize County, 2.71 mi ESE of Cridersville to 2.81 mi N of Uniopolis
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.640, -84.080

River Road was closed due to flooding.

Flood, Auglaize

When
June 16, 12:40 AM EST to 2:40 AM EST
Where
Auglaize County, 3.18 mi SSW of Cridersville to 2.96 mi NE of Wapakoneta
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.610, -84.160

I-75 northbound was closed due to flooding at mile marker 116.

Flood, Auglaize

When
June 16, 12:40 AM EST to 2:40 AM EST
Where
Auglaize County, 0.52 mi W of Cridersville to Cridersville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.650, -84.140

Northbound I-75 was closed at Ohio State Route 208.

Flood, Auglaize

When
June 16, 1:30 AM EST to 3:30 AM EST
Where
Auglaize County, 0.69 mi N of Kossuth to 0.87 mi N of Kossuth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.660, -84.350

Ohio State Route 197 was closed due to flooding between National Road and Kossuth Loop Road.

Flood, Mercer

When
June 16, 1:43 AM EST to 3:43 AM EST
Where
Mercer County, 1.73 mi SW of Rockford to 1.48 mi NW of Tama
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.660, -84.650

Road closed due to flooding at the intersection of Highways 118 and 707.

Flood, Mercer

When
June 16, 1:43 AM EST to 3:43 AM EST
Where
Mercer County, 3.61 mi NNW of Chattanooga to 3.49 mi NNW of Chattanooga
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.680, -84.790

Roads closed due to flooding at the intersection of Highway 49 and Wilson Road.

Flood, Auglaize

When
June 16, 2:15 AM EST to 4:15 AM EST
Where
Auglaize County, 2.51 mi ENE of Wapakoneta to 2.97 mi ENE of Wapakoneta
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.590, -84.160

Ohio State Route 67 was closed due to flooding between Blackhoof Creek Road and Golden Bridge Road.

Flood, Hardin

When
June 16, 2:42 AM EST to 4:42 AM EST
Where
Hardin County, 0.69 mi N of Patterson to 0.87 mi N of Patterson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.790, -83.520

Ohio State Route 53 was closed due to flooding between State Route 81 and Township Road 28.

Flood, Mercer

When
June 16, 5:38 AM EST to 7:38 AM EST
Where
Mercer County, 2.81 mi N of Chattanooga to 2.76 mi NNW of Chattanooga
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.670, -84.780

Ohio State Route 49 was closed near Wilson Road due to high water.

Flood, Auglaize

When
June 16, 3:00 PM EST to 5:00 PM EST
Where
Auglaize County, 2.21 mi ESE of Cridersville to 2.71 mi NNW of Uniopolis
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.640, -84.090

Ohio State Route 65 was closed at the Allen/Auglaize County line between River Road and Sellers Road due to high water.

Flood, Auglaize

When
June 16, 3:00 PM EST to 5:00 PM EST
Where
Auglaize County, 1.26 mi WNW of Kossuth to 0.87 mi W of Kossuth
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.660, -84.370

Ohio State Route 197 was closed from St. Marys Road to State Route 66.

Flood, Logan

When
June 16, 3:00 PM EST to 5:00 PM EST
Where
Logan County, 2.72 mi WSW of Lakeview Van Horn Ar to 2.21 mi W of Lakeview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.490, -83.970

Ohio State Route 720 was closed from State Route 65 in Auglaize County to U.S. 33.

Flood, Mercer

When
June 16, 3:00 PM EST to 5:00 PM EST
Where
Mercer County, Mendon to 0.52 mi S of Mendon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.670, -84.520

Ohio State Route 707 was closed between U.S. 127 and State Route 117.

Flood, Mercer

When
June 16, 3:00 PM EST to 5:00 PM EST
Where
Mercer County, 3.61 mi NNW of Chattanooga to 3.49 mi NNW of Chattanooga
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.680, -84.790

Ohio State Route 49 was closed between Wilson Road and Sipe Road.

Flood, Hardin

When
June 16, 7:00 PM EST to 9:00 PM EST
Where
Hardin County, 0.87 mi SW of Kenton to 0.69 mi SSW of Kenton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.640, -83.610

Several roads, scattered across the county, were closed due to high water.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 0.69 mi S of Mendon to 0.87 mi S of Mendon
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.660, -84.520

Celina Mendon Road closed between Mercer Road and Neptune Mendon Road due to high water.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 1.26 mi ESE of Rockford to 1.72 mi WNW of Mercer
Cause
Dam / Levee Break
Reported by
County Official
Coordinates
40.670, -84.610

Township Line Road closed due to high water between U.S. Route 33 and the county line.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 2.1 mi E of Rockford to 2.07 mi NNW of Mercer
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.680, -84.590

Route 127 closed between Route 707 and Shelly Road due to high water.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 1.26 mi ENE of Rockford to 1.72 mi E of Rockford
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.690, -84.610

Frysinger Road closed between U.S. Route 33 and Shelly Road due to high water.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 4.25 mi W of Rockford to 3.73 mi W of Rockford
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.690, -84.710

Erastus Durbin Road closed between Rockford West Road and Manley Road.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 1.48 mi NNE of Rockford to 1.73 mi NE of Rockford
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.700, -84.620

Ohio State Route 117 closed between Route 118 and 127 due to flooding.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 4.91 mi WNW of Rockford to 4.41 mi W of Rockford
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.700, -84.720

Jordan Road was closed between Lee Road and Rockford West Road due to flooding.

Flood, Mercer

When
June 17, 7:14 AM EST to 11:14 AM EST
Where
Mercer County, 4.95 mi NNE of Chattanooga to 5.09 mi NNE of Chattanooga
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.700, -84.750

Wabash Road was closed between Rockford West Road and Winkler Road due to flooding.

Flood, Mercer

When
June 17, 7:27 AM EST to 11:27 AM EST
Where
Mercer County, 2.71 mi WNW of Wabash to 2.21 mi NNW of Padua
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.560, -84.800

Ohio State Line Road was closed between Minch Road and Skeels Roads.

Flood, Mercer

When
June 17, 7:39 AM EST to 11:39 AM EST
Where
Mercer County, 1.48 mi SSE of Mercer to 1.73 mi SSE of Mercer
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.630, -84.570

Tama Road was closed between State Route 127 and Stose Road due to flooding.

Flood, Mercer

When
June 17, 7:39 AM EST to 11:39 AM EST
Where
Mercer County, 2.6 mi SE of Mendon to 2.76 mi NNW of Neptune
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.640, -84.490

Neptune Mendon Road was closed between Thomas Road and Denny Road due to flooding.

Flood, Mercer

When
June 17, 7:39 AM EST to 11:39 AM EST
Where
Mercer County, 1.48 mi SSE of Mendon to 1.73 mi SSE of Mendon
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.650, -84.510

Mercer Road was closed between Neptune Mendon Road and Celina Mendon Road due to flooding.

Flood, Mercer

When
June 17, 7:39 AM EST to 11:39 AM EST
Where
Mercer County, 1.26 mi ESE of Mendon to 1.72 mi SE of Mendon
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.660, -84.500

Neptune Mendon Road was closed between Mercer Road and Celina Mendon Road due to high water.

Flood, Mercer

When
June 17, 7:39 AM EST to 12:39 PM EST
Where
Mercer County, 0.87 mi NE of Mendon to 1.26 mi E of Mendon
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.680, -84.510

Deepcut Road closed between Route 707 and Evans Rd due to flooding.

Flood, Mercer

When
June 17, 7:39 AM EST to 12:39 PM EST
Where
Mercer County, 2.14 mi NNE of Mercer to 2.21 mi NNE of Mercer
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.680, -84.570

Dutton Road closed between Route 127 and Palmer Road due to flooding.

Flood, Mercer

When
June 17, 7:39 AM EST to 12:39 PM EST
Where
Mercer County, 3.81 mi NW of Rockford to 3.47 mi NW of Rockford
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.720, -84.680

River Trail Road closed between Blackloon Road and County Line Road.

Flood, Shelby

When
June 17, 9:52 AM EST to 2:52 PM EST
Where
Shelby County, 1.58 mi E of Ft Loramie to 2.11 mi ESE of Ft Loramie
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.350, -84.340

Eilerman Road was closed at the 9000 block.

Flood, Shelby

When
June 17, 9:52 AM EST to 2:52 PM EST
Where
Shelby County, 1.72 mi WNW of Ft Loramie to 1.26 mi W of Ft Loramie
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.360, -84.400

Fortman Road was closed in the 1000 block due to flooding.

Flood, Shelby

When
June 17, 9:52 AM EST to 2:52 PM EST
Where
Shelby County, 2.1 mi NE of Ft Loramie to 2.52 mi ENE of Ft Loramie
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.370, -84.340

Brun Drive closed in the 12000 block due to flooding.

Flood, Shelby

When
June 17, 9:52 AM EST to 2:52 PM EST
Where
Shelby County, 0.53 mi W of Anna to Anna
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.400, -84.180

Brookside Drive was closed in the 100 block due to high water.

Flash Flood, Shelby

When
June 17, 9:52 AM EST to 2:52 PM EST
Where
Shelby County, 1.9 mi NNW of Oran to 1.63 mi NNW of Oran
Cause
Heavy Rain
Property damage
$30,000
Reported by
County Official
Coordinates
40.306, -84.330

A road was washed out in the 5000 block of Cardo Road.

Flood, Union

When
June 17, 10:14 AM EST to 3:14 PM EST
Where
Union County, 0.87 mi SW of Richwood Grindell Ar to 0.69 mi SSW of Richwood Grindell Ar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.410, -83.360

Graham-Jones Road was closed due to high water.

Heavy Rain, Montgomery

When
June 17, 11:12 AM EST to 1:12 PM EST
Where
Montgomery County, 0.69 mi S of Dayton
Reported by
Public
Coordinates
39.740, -84.180

Water was covering a road at the University of Dayton.

Flood, Delaware

When
June 17, 12:10 PM EST to 5:10 PM EST
Where
Delaware County, 2.61 mi NW of Delaware to 2.33 mi NW of Delaware
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.330, -83.100

Troy Road was closed at Hills-Miller Road due to high water.

Flood, Delaware

When
June 17, 12:10 PM EST to 5:10 PM EST
Where
Delaware County, 1.26 mi WNW of Troyton to 0.87 mi W of Troyton
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.410, -83.100

Troy Road was closed between Norton Road and Radnor Road due to high water.

Flood, Delaware

When
June 17, 12:10 PM EST to 5:10 PM EST
Where
Delaware County, 2.81 mi N of Meredith to 2.76 mi NNW of Meredith
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.420, -83.140

Thomas Road was closed between Peel and Roberts Roads due to high water.

Flood, Delaware

When
June 17, 12:10 PM EST to 5:10 PM EST
Where
Delaware County, 1.74 mi NE of Radnor Packer Arpt to 2.1 mi ENE of Radnor Packer Arpt
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.420, -83.200

Ohio Route 257 was closed at Hoskins Road due to high water.

Flood, Auglaize

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Auglaize County, 0.52 mi E of Kossuth to 1.05 mi SE of Kossuth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.650, -84.340

State Route 197 was closed at the bridge between National Road and Lossuth Loop Road due to high water.

Flood, Auglaize

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Auglaize County, 1.26 mi WNW of Kossuth to 0.87 mi W of Kossuth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.660, -84.370

State Route 197 was closed from St. Marys Road to State Route 66.

Flood, Logan

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Logan County, 0.69 mi S of Russells Pt to 0.87 mi S of Russells Pt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.460, -83.900

State Route 235 was closed from U.S. 33 to State Route 708 due to high water.

Flood, Logan

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Logan County, 2.21 mi WSW of Lakeview Van Horn Ar to 1.72 mi W of Lakeview
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.490, -83.960

State Route 720 was closed from State Route 65 to U.S. 33.

Flood, Mercer

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Mercer County, 1.72 mi WNW of Wabash to 1.26 mi W of Wabash
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.560, -84.780

State Route 49 closed from State Route 29 to Carmel Church Road due to high water.

Flood, Mercer

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Mercer County, 1.48 mi NNW of Mercer to 1.48 mi NW of Mercer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.670, -84.590

U.S. 127 was closed south of Dutton Road due to high water.

Flood, Mercer

When
June 18, 2:00 PM EST to 7:00 PM EST
Where
Mercer County, 1.26 mi WNW of Rockford to 0.87 mi W of Rockford
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.690, -84.650

U.S. 33 closed from the Rockford Coporation limits to Township Line Road due to high water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573185, 573186, 573187, 573188, 573189, 573190, 573191, 573192, 573193, 573194, 573195, 573196, 573197, 573198, 573199, 573200, 573201, 573202, 573203, 573204, 573205, 573206, 573207, 573208, 573209, 573210, 573211, 573212, 573213, 573214, 573487, 573488, 573489, 573491, 573492, 573493, 573494, 587008, 573495, 573501, and more.